Georgia, 2025

Damaging Wind in Georgia, July 4, 2025

July 4, 2025 · NWS FFC · 1 event in 1 county or zone

Isolated thunderstorms formed along the mountain of North Georgia during the afternoon hours alongside peak heat. One thunderstorms became strong with a localized microburst.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Isolated thunderstorms formed along the mountain of North Georgia during the afternoon hours alongside peak heat. One thunderstorms became strong with a localized microburst. Storms were relatively short lived and of low coverage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 4, 1:34 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 4, 1:34 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
234 PM EDT Fri Jul 4 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 228 PM EDT Fri Jul 4 2025

Key Messages:

  - Dry 4th of July for most, but some isolated storms possible in
the mountains of NE GA, east central GA, and the Columbus area
through the evening.

  - Temps around 9 pm will be in the 70s in the mountains, lower 80s
elsewhere. Expect clear skies for most.

  - Watching AL92 off the coast for tropical development in the next
48 hours.

Forecast:

4th of July is warm but dry for most so far, with the exception of a
rouge storm that has popped along the far north Georgia mountains.
Expectation is that this will remain the case through the evening
with the exception of southeast central Georgia and the Columbus
area, where an isolated shower or storm can't be ruled out. As the
sun sets, any storms should quickly come to an end, and skies should
be clear for the nightly festivities. For smoke concerns, winds will
be from the E to ENE across the area tonight, but will be slowing
down as the nocturnal boundary layer develops. RHs should remain low
enough to prevent any kind of concerns around smoke fog or anything
like that. Temperatures around 9 pm will hover in the 70s in the
mountains and lower 80s across the rest of the CWA.

Main focus of the short term will be to keep an eye on the
development of AL92 off the coastline of Georgia. Broad surface low
with clear pressure trough is notable on the satellite presentation
of the low. Pulsing convection that is still located to the east of
the main circulation will need to become more aligned with the
center of the system before any continued development is likely -
however, with shear decreasing a bit over the system, this seems
likely in the near future. A tropical or subtropical storm is likely
to be named within the next 48 hours. This system should be spinning
off the coastline Saturday. Thanks to the system, drier surface air
should continue to pump into the CWA from the NE along the
Appalachians, and we will likely see subsidence aloft that in
combination with the surface dry air should keep convective chances
near zero in all but SE central Georgia and far south central
Georgia. Highs tomorrow will be in the lower 90s.

Lusk

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 228 PM EDT Fri Jul 4 2025

Key Messages:

  - Wet-dry dichotomy possible between southeast and northwest CWA
respectively through early next week.

  - Temps climb mid next week back into the mid 90s. Apparent
temperatures may reach 105 or greater due to moisture.

  - Diurnal thunderstorm pattern returns by mid next week.

Forecast:

Conditions through the extended period will be characterized by
fairly placid mid and upper level flow combined with uncertainty in
the movement/evolution of a tropical low and its moisture. Broad
upper level ridging typical of our warm summertime patterns will see
temperatures back in the mid 90s by mid week. At present, the NHC
does have an area highlighted off the GA/SC coast for a broad area
of low pressure (AL92) with a 70% chance of tropical development. At
present the vast majority of ensembles move the system into the
coast then to the northeast, however with the probability of PWATS
2.0" >90% within the low conditions will be juicy. Currently
expecting the main impacts for the area to be locally heavy rainfall
with a sharp cutoff on the western edge where drier inland air wraps
around the system. Confidence in the exact placement of this cutoff
is low due to the weak flow. Cities in our area most likely to see
thunderstorm activity will be those that see influence from the
diurnal seabreeze up to possibly Macon. Either way, the system will
likely be on its way out of the area by Tuesday where-in weak
troughing may bring us back to a diurnally driven thunderstorm cycle.

Temperatures will be warm to hot with highs in the mid 90s by mid
week. Dewpoints in the upper 60s to low 70s will mean apparent
temperatures will also surge into the triple digits (100-105). Some
areas could reach closer to 105-110, though this is still a ways out
and subject to significant change given afternoon thunderstorm
potential.

SM

SM

&&

.AVIATION...
(18Z TAFS)
Issued at 127 PM EDT Fri Jul 4 2025

VFR through TAF period. Afternoon cu already developing and will
remain until just after sunset. Otherwise, no other cig, vsby, or
weather impacts expected through period. Winds will be E to ENE
with some occasional moves to ESE through period. Strength will be
6-11 kts, going lighter overnight.

//ATL Confidence...18Z Update...
High all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  91  70  91 /   0   0  10  30
Atlanta         73  93  72  93 /   0   0  10  20
Blairsville     64  86  62  87 /   0   0   0  20
Cartersville    71  93  70  93 /   0   0   0  10
Columbus        73  93  72  92 /   0  10  10  20
Gainesville     71  90  70  90 /   0   0  10  20
Macon           72  92  71  92 /   0  20  10  40
Rome            69  93  69  93 /   0   0   0  10
Peachtree City  70  92  69  93 /   0   0  10  20
Vidalia         73  88  72  89 /  10  50  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....SM
AVIATION...Lusk
Hazardous weather outlook, Jul 4, 1:21 PM EST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
221 PM EDT Fri Jul 4 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
221 PM EDT Fri Jul 4 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

The probability for widespread hazardous weather is low.

An isolated storm or two will be possible this afternoon and
evening, mainly across far north Georgia and south-central
Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Coverage of afternoon and evening thunderstorms will gradually
increase through the weekend into the middle of next week. The
probability for widespread severe weather is low.

Heat index values will reach 100-105 degrees across portions of
central Georgia on Monday, Tuesday, and Wednesday. Heat Advisories
may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 4, 2:00 PM EST, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Fri Jul 4 2025

GAZ004-005-012-041930-
Whitfield GA-Gordon GA-Murray GA-
300 PM EDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of southern Murray,
southern Whitfield and north central Gordon Counties through 330 PM
EDT...

At 300 PM EDT, a strong thunderstorm was over Chatsworth, moving
southwest at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dalton, Chatsworth, Eton, Resaca, Crandall, Mill Creek, Dawnville,
Ramhurst, Fort Mountain State Park, Tilton, Nickelsville, and North
Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3475 8464 3473 8466 3472 8466 3453 8491
      3477 8509 3488 8474
TIME...MOT...LOC 1900Z 059DEG 11KT 3476 8481

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 4, 3:06 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT Fri Jul 4 2025

GAZ005>007-042045-
Gilmer GA-Murray GA-Fannin GA-
406 PM EDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of northwestern Gilmer,
northeastern Murray and northwestern Fannin Counties through 445 PM
EDT...

At 406 PM EDT, a strong thunderstorm was over Cohutta Wilderness, or
11 miles west of Ducktown, moving southwest at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Crandall, Conasauga Lake, Tennga, Sumac, Jones Mill, Cisco,
Mountaintown, Colwell, Gregory, and Cohutta Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3499 8441 3475 8456 3486 8484 3487 8482
      3488 8482 3489 8483 3491 8483 3499 8475
TIME...MOT...LOC 2006Z 024DEG 6KT 3498 8458

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 4, 3:45 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Fri Jul 4 2025

GAZ006>008-042115-
Gilmer GA-Union GA-Fannin GA-
445 PM EDT Fri Jul 4 2025

...A strong thunderstorm will impact portions of northeastern Gilmer,
west central Union and eastern Fannin Counties through 515 PM EDT...

At 444 PM EDT, a strong thunderstorm was over Hurst, or 8 miles east
of Blue Ridge, moving southwest at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Blue Ridge, Morganton, Dial, Hemp, Margret, Pisgah, Cherry Log,
Stover Creek Shelter, Hurst, Jones Creek, Loving, and Springer
Mountain Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3481 8403 3460 8422 3460 8426 3478 8447
      3494 8419
TIME...MOT...LOC 2044Z 045DEG 9KT 3483 8418

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Atlanta radar (KFFC), 164 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fannin

When
July 4, 4:00 PM EST to 4:02 PM EST
Where
Fannin County, 2.15 mi SSW of Craytonia
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
34.800, -84.160

Several trees snapped or toppled on the 2000 block of Skeenah Gap Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286301.